Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 194, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 23, 2014, 9:39 PM CDT for 5 counties in South Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2014, 9:39 PM CDT (02:39 UTC)
- Expired
- Aug 23, 2014, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beadle County, SD, Hanson County, SD, Kingsbury County, SD, Miner County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 108 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 525 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
246
WUUS53 KFSD 240239
SVRFSD
SDC005-061-077-097-111-240330-
/O.NEW.KFSD.SV.W.0194.140824T0239Z-140824T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
939 PM CDT SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
NORTHWESTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
SOUTHWESTERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
WESTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...
* UNTIL 1030 PM CDT
* AT 937 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORESTBURG TO 6 MILES SOUTHWEST OF ARTESIAN TO 6
MILES NORTHWEST OF FULTON...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FORESTBURG...ARTESIAN...FEDORA...ROSWELL...CARTHAGE AND IROQUOIS.
AT 925 PM CDT...A TRAINED SPOTTER REPORTED ROOF DAMAGE AND LARGE
TREE LIMBS DOWN IN MITCHELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4437 9773 4424 9746 4374 9789 4379 9797
4385 9797 4385 9805 4387 9808 4392 9830
4439 9799
TIME...MOT...LOC 0239Z 209DEG 36KT 4401 9815 4397 9800
4382 9787
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
CHAPMAN2 follow-up statements
033
WWUS53 KFSD 240307
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1007 PM CDT SAT AUG 23 2014
SDC061-240316-
/O.CAN.KFSD.SV.W.0194.000000T0000Z-140824T0330Z/
HANSON SD-
1007 PM CDT SAT AUG 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANSON COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4437 9773 4424 9746 4398 9769 4395 9780
4391 9792 4397 9800 4410 9818 4439 9799
TIME...MOT...LOC 0306Z 209DEG 36KT 4424 9796 4417 9783
4405 9769
$$
SDC005-077-097-111-240330-
/O.CON.KFSD.SV.W.0194.000000T0000Z-140824T0330Z/
SANBORN SD-MINER SD-KINGSBURY SD-BEADLE SD-
1007 PM CDT SAT AUG 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BEADLE...SOUTHWESTERN KINGSBURY...NORTHWESTERN MINER AND NORTHEASTERN
SANBORN COUNTIES UNTIL 1030 PM CDT...
AT 1005 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF CAVOUR TO 6 MILES WEST OF CARTHAGE
TO ROSWELL...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARTHAGE AND IROQUOIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4437 9773 4424 9746 4398 9769 4395 9780
4391 9792 4397 9800 4410 9818 4439 9799
TIME...MOT...LOC 0306Z 209DEG 36KT 4424 9796 4417 9783
4405 9769
HAIL...<.75IN
WIND...60MPH
$$
CHAPMAN506
WWUS53 KFSD 240329
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 PM CDT SAT AUG 23 2014
SDC005-077-097-111-240340-
/O.EXP.KFSD.SV.W.0194.000000T0000Z-140824T0330Z/
SANBORN SD-MINER SD-KINGSBURY SD-BEADLE SD-
1029 PM CDT SAT AUG 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEADLE...
SOUTHWESTERN KINGSBURY...NORTHWESTERN MINER AND NORTHEASTERN SANBORN
COUNTIES WILL EXPIRE AT 1030 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS OF 45 TO 55 MPH ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS...AS THE STORMS MOVE THROUGH BANCROFT...DE
SMET...AND THE LAKE THOMPSON STATE RECREATION AREA.
LAT...LON 4437 9773 4424 9746 4398 9769 4395 9780
4391 9792 4397 9800 4410 9818 4439 9799
TIME...MOT...LOC 0329Z 209DEG 36KT 4441 9781 4434 9768
4422 9755
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 6:45 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Aug 23, 6:45 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 645 PM CDT SAT AUG 23 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 353 PM CDT SAT AUG 23 2014 SHORT TERM FORECAST CONCERNS STILL FOCUSED ON THE POTENTIAL FOR CONVECTION LATE THIS AFTERNOON AND EVENING. EARLY THIS AFTERNOON...CLOUDS HAVE STRUGGLED TO DISSIPATED ACROSS THE FORECAST AREA...LIKELY THE RESULT OF CONTINUED CONVECTIVE DEBRIS FROM OVERNIGHT MCS ALONG WITH CHANNEL OF MOISTURE STREAMING NORTHWARD OUT OF NEBRASKA ALONG WEAK SHORTWAVE WITHIN THE FLOW. AT THE SURFACE...WEAK LOW FORMING ACROSS PORTIONS OF WEST CENTRAL SOUTH DAKOTA THIS AFTERNOON...WITH AGITATED CU FIELD ALONG A SOUTHWARD TRAILING MOISTURE DISCONTINUITY WEST OF THE MO RIVER. THE PRIMARY SURFACE WARM FRONT HAS BEEN STUCK WELL SOUTH OF THE CWA THIS AFTERNOON...AS A LARGE STRATO-CU DECK LINGERS OVER SOUTH CENTRAL SOUTH DAKOTA AND FURTHER SE ALONG THE MO RIVER. I CANNOT DISCOUNT THIS FRONT TRYING TO MAKE A JUMP NORTHWARD BY SUNSET...BUT RIGHT NOW THOSE PROBABILITIES LOOK LOW. A WEAK SECONDARY WARM FRONT IS ALSO DRAPED ACROSS THE FAR NORTHERN PORTIONS OF THE CWA...TRAILING WESTWARD TOWARDS KPHP. HOWEVER...RELATIVELY STABLE AIR CONTINUES TO PERSIST ACROSS MUCH OF THE CWA...WITH WARM NOSE OF AIR WITH THE 800:700 MB RANGE. ONE AREA TO WATCH THIS AFTERNOON WILL BE NEAR TO NORTHWEST OF HURON AND WEST OF THE MO RIVER ALONG THIS SECONDARY BOUNDARY. LOWER LCLS...ALONG WITH SLIGHTLY INCREASED LOW-LVL CAPE/HELICITY VALUES COULD SUPPORT LOW-TOPPED SUPERCELLS. HOWEVER STABILIZING STRATO-CU FIELD COULD PUT AN END TO THAT QUICKLY THIS AFTN. CONVECTION CHANCES SHOULD INCREASE BY THIS EVENING...AS LEADING EDGE OF STRONG PV ANOMALY ROTATES INTO THE AREA AFTER 00Z. THIS WAVE COULD COOL THOSE MID-LVL TEMPS SUFFICIENTLY TO PRODUCE SCATTERED ELEVATED CONVECTION THROUGH MIDNIGHT. GIVEN THE INCREASED MID-LVL LAPSE RATES WITH COOLING ALOFT...COULD SEE MARGINALLY SEVERE HAIL BUT EFFECTIVE SHEAR REMAINS MARGINAL. AS WE MOVE THROUGH SUNDAY THE SYNOPTIC WAVE WILL PUSH SLIGHTLY DRIER AIR EASTWARD...BUT ALSO PULL A LARGE DRY SLOT INTO THE REGION. A FEW ELEVATED SHOWERS/STORMS MAY BE ONGOING THROUGH DAYBREAK...BUT THIS ACTIVITY SHOULD DIMINISH AS TEMPERATURES CLIMB INTO THE 80S. WHILE THE MAJORITY OF LOW-LVL MOISTURE WILL BE VACATED BY SUNDAY AFTERNOON...CHANNEL OF MID-LVL MOISTURE WILL PERSIST SO CANNOT RULE OUT A WIDELY SCATTERED SHOWER IN THE LATE AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 353 PM CDT SAT AUG 23 2014 MAIN CONCERN IN THE LONG TERM IS THE HEAVY RAIN POSSIBILITY FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT. THE WEAK COLD FRONT WILL MOVE EAST OF HIGHWAY 71 IN NW IOWA AND MINNESOTA BY 03Z. THERE IS 50 TO 100 J/KG OF CIN ABOVE THE SURFACE AND WHILE THERE IS AN UPPER LEVEL WAVE TO HELP ENHANCE LIFT...IT WILL BE A STRUGGLE FOR CONVECTION TO DEVELOP...ESPECIALLY AS SURFACE COOLS. SO ONLY HAVE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MIDNIGHT. AFTER THAT...SKIES SHOULD CLEAR OVER THE AREA WITH LIGHT WINDS AND DRY AIR IN. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 50S OVER MOST OF SOUTHEAST SOUTH DAKOTA WITH UPPER 50S AND LOWER 60S IN MUCH OF SW MN AND NORTHWEST IOWA. MONDAY THROUGH THURSDAY IS SETTING UP FOR SERIES OF HEAVY RAIN EVENTS. A STRONG 850 MB BOUNDARY WILL SET UP BETWEEN I80 AND I90 BY MONDAY EVENING AND REMAIN NEARLY STATIONARY THROUGH WEDNESDAY NIGHT. FOR BOTH MONDAY NIGHT AND TUESDAY NIGHT...THE 300 MB JET WILL SET UP NORTHEAST OF THE AREA PUTTING THE FORECAST AREA IN THE RIGHT ENTRANCE REGION OF THE JET...WHILE THE MAIN UPPER WAVE/PV ANOMALY MOVES THROUGH ON WEDNESDAY NIGHT. EACH NIGHT A LOW LEVEL JET AROUND 40 KTS WILL DEVELOP WITH THE NOSE OF THE JET FOCUSED IN SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. THERE WILL ALSO BE A WARM CLOUD DEPTH OF 3 TO 4 KM WITH PRECIPITABLE WATER VALUES OVER 1.5 INCHES. FINALLY...LI/S SOUTH OF THE BOUNDARY WILL BE FROM -2 TO -4 WHICH WILL PROVIDE A CONTINUOUS FEED OF UNSTABLE AIR FOR CONVECTION. THE ONLY REAL QUESTION IS WHERE THE AXIS OF HEAVY RAIN WILL BE EACH NIGHT. ON MONDAY...THE 850 MB FRONT WILL RETURN NORTH TOWARD THE MISSOURI RIVER. THE UPPER WAVE AND JET STREAK WILL BEGIN TO SET UP ON MONDAY AFTERNOON. EXPECT THAT A FEW THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON IN NORTHERN NEBRASKA AND MOVE INTO FAR SOUTHEAST SOUTH DAKOTA AND NORTHWEST IOWA. BUT MOST OF THE CONVECTION WILL WAIT UNTIL THE LOW LEVEL JET DEVELOPS TOWARD SUNSET. AT THAT TIME...EXPECT A CONVECTION TO BECOME MORE WIDESPREAD NEAR THE SD/NE BORDER AND THEN SPREAD EAST. AT THIS TIME...THE LOCATION OF HEAVY RAIN LOOKS TO BE FOCUSED FROM NORTHEAST NEBRASKA...THRU SIOUX CITY AND TOWARD SPENCER AND STORM LAKE. THE CHANCES FOR PRECIPITATION DROP OFF RAPIDLY TO THE NORTH AS CONVECTION IS EXPECTED TO MAKE LITTLE NORTHWARD MOVEMENT THROUGH THE NIGHT. THE POTENTIAL EXISTS FOR FOR A COUPLE INCHES OF RAINFALL IN SOME LOCATIONS ALTHOUGH WITH UNCERTAINTY IN LOCATION KEPT FORECAST RAIN AMOUNTS AROUND AN INCH ALONG HIGHWAY 20. THUNDERSTORMS SHOULD DIMINISH IN COVERAGE TUESDAY MORNING ALTHOUGH WITH WEAK INSTABILITY AND THE PRESENCE OF THE UPPER JET...CANNOT RULE OUT SCATTERED SHOWERS AND STORMS THROUGH THE DAY SOUTH OF I90. THERE WILL BE A LOT OF CLOUDS AROUND SO TEMPERATURES WILL NOT RISE MUCH WITH MOST AREAS IN THE UPPER 60S TO MID 70S. THE NEXT ROUND OF CONVECTION LOOKS TO SET UP TUESDAY EVENING. THIS ROUND COULD BE A LITTLE FARTHER NORTH...FROM SOUTH CENTRAL SOUTH DAKOTA TO THE IOWA GREAT LAKES BUT THERE IS MORE UNCERTAINTY IN LOCATION AS COLD POOLS FROM THE PREVIOUS NIGHT COULD IMPACT THE EXACT LOCATION OF THE FRONT. SO HAVE A BROAD AREA OF 0.5-1 INCH OF RAIN FORECAST BUT...AS WITH MONDAY NIGHT...1 TO 2 INCHES OR MORE WILL BE POSSIBLE. FOR WEDNESDAY AND WEDNESDAY NIGHT...FOLLOWED THE GEM AND ECMWF WHICH WERE SLOWER THE GFS AND VERY SIMILAR WITH THE TIMING OF THE UPPER WAVE. AGAIN...THERE SHOULD BE A RELATIVE LULL ON WEDNESDAY AFTER TUESDAY NIGHT/S CONVECTION MOVES EAST. OTHERWISE...THE ONLY DIFFERENCE BETWEEN WEDNESDAY NIGHT AND THE PREVIOUS TWO NIGHTS IS THAT THE PRESENCE OF A STRONG UPPER WAVE WILL BE FORCING LARGE SCALE ASCENT AND INTERACT WITH THE BOUNDARY RATHER THAN THE 300 MB UPPER LEVEL JET. WHAT THIS MEANS IS THAT THE APPROACH OF THE STRONG UPPER WAVE WILL HELP FORCE THE 850 MB BOUNDARY A LITTLE MORE NORTH CLOSER TO I-90 MAKING THE AXIS OF HEAVY RAIN MORE LIKELY NEAR YANKTON AND SIOUX FALLS AND INTO SOUTHWEST MINNESOTA. AS WITH THE PREVIOUS NIGHT...THE PRESENCE OF COLD POOLS COULD INHIBIT THE NORTHWARD MOVEMENT OF THE FRONT DURING THE DAY ON WEDNESDAY. AS WITH TUESDAY NIGHT...FORECAST RAIN AMOUNTS ARE VERY CONSERVATIVE FROM 0.5 TO 1 INCH. AGAIN...LOCALLY HEAVIER RAINFALL OF 1 TO 2 INCHES WILL BE POSSIBLE. SEVERAL FORECAST MODELS HAVE FROM 2 TO 5 INCHES OF RAIN FROM MONDAY NIGHT THROUGH THURSDAY BETWEEN I-80 AND I-90. AS MENTIONED ABOVE...THIS PATTERN IS SIMILAR TO OTHER HEAVY RAINFALL PATTERNS DOCUMENTED ACROSS THE UNITED STATES. WHILE THIS AMOUNT OF RAIN IS NOT A CERTAINTY...THE POSSIBILITY OF WIDESPREAD HEAVY EXISTS. SHOULD THIS HEAVY RAINFALL OCCUR...IN ADDITION TO BRINGING A THREAT OF FLASH FLOODING EACH NIGHT...LARGER RIVERS AND STREAMS MAY ALSO RISE. STAY TUNED TO FUTURE FORECASTS AS THE EVENT DRAWS CLOSER. RAIN AND THUNDERSTORMS WILL LINGER INTO THURSDAY BUT ARE EXPECTED TO FINALLY MOVE EAST BY FRIDAY. TEMPERATURES WILL REMAIN COOL THROUGH FRIDAY BUT SHOULD BEGIN TO WARM BY SATURDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 645 PM CDT SAT AUG 23 2014 AREAS MVFR CEILINGS WILL LINGER THROUGH THE EVENING...BUT EXPECTED TO BECOME LESS PREVALENT AFTER 05Z-06Z. CONVECTIVE CHANCES APPEAR TO FOCUS ACROSS WESTERN AND POSSIBLY NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE OVERNIGHT HOURS WITH CHANCES WANING TOWARD DAYBREAK AND THROUGH THE DAY SUNDAY. TIMING STILL SOMEWHAT UNCERTAIN...BUT WILL CONTINUE TO CARRY A PERIOD OF SHRA OR TSRA AT KHON/KFSD INTO THE OVERNIGHT HOURS. AFTER DAYBREAK SUNDAY...VFR CONDITIONS SHOULD PREVAIL WITH SOUTHERLY WINDS SHIFTING TO THE WEST-SOUTHWEST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...DUX LONG TERM...SCHUMACHER AVIATION...JH
Hazardous weather outlook, Aug 23, 12:34 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1234 PM CDT SAT AUG 23 2014 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-241745- LYON IA-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 1234 PM CDT SAT AUG 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT CLOUDS CONTINUE TO CLEAR THIS AFTERNOON...WHICH WILL LEAD TO A CONDITIONAL RISK FOR STRONG TO PERHAPS SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE EVENING HOURS. WHILE A FEW STORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...AREAS WITH THE HIGHEST RISK FOR THUNDERSTORM ACTIVITY WILL FALL IN AREAS ALONG AND NORTH OF INTERSTATE 90 AND WEST OF INTERSTATE 29. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL BEGIN TO INCREASE AGAIN BY MONDAY NIGHT...AND CONTINUE THROUGH AT LEAST WEDNESDAY NIGHT...ESPECIALLY IN AREAS ALONG AND SOUTH OF INTERSTATE 90. WHILE THE SEVERE WEATHER RISK IS LOW...SEVERAL INCHES OF RAIN MAY BE POSSIBLE BY THE MIDDLE OF THE WEEK. THIS POTENTIALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING...AND WILL INCREASE THE POTENTIAL FOR HEIGHTENED STREAM AND RIVER LEVELS BY MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING...PRIMARILY IN AREAS ALONG AND NORTH OF INTERSTATE 90 AND WEST OF INTERSTATE 29. DUX
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:31 PM CDT | Flash Flood Warning | FSD | Aurora, Charles Mix, Davison, Douglas | 3 hr |
| Aug 23, 9:11 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Sanborn | 34 min |
| Aug 23, 10:02 PM CDT | Flash Flood Warning | FSD | Aurora, Charles Mix, Davison, Douglas, Gregory, Sanborn | 4 hr |
| Aug 23, 10:22 PM CDT | Severe Thunderstorm Warning | FSD | Davison, Hanson, Miner, Sanborn | 38 min |
| Aug 23, 11:48 PM CDT | Severe Thunderstorm Warning | FSD | Lake, Moody | 27 min |
| Aug 24, 3:14 AM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 46 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.